Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 321, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2003, 12:22 PM EDT for Fayette County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 12:22 PM EDT (16:22 UTC)
- Expired
- Aug 27, 2003, 1:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fayette County, OH
The radar
The Cincinnati radar (KILN), 29 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2457 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 271622 SVRILN OHC047-271700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1222 PM EDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN OHIO... * UNTIL 100 PM EDT... * AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF JEFFERSONVILLE...OR ABOUT 14 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BLOOMINGBURG... JEFFERSONVILLE... WASHINGTON COURT HOUSE... THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3971 8370 3954 8376 3938 8343 3968 8329 $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 11:20 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 27, 11:20 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1120 AM EDT WED AUG 27 2003 YET ANOTHER THUNDERSTORM COMPLEX HAS ENTERED OUR WESTERN COUNTIES. RUC INDICATES CAPES ABOVE 4000 J/KG THIS AFTERNOON WITH A FRONT MOVING DOWN FROM THE GREAT LAKES...SO THIS COULD BE ANOTHER DAY OF PROTRACTED TSRA...AND MORE WARNINGS ARE LIKELY. ALREADY UPDATED ZONES TO ADD SEVERE WORDING. REST OF FORECAST LOOKS GOOD WITH TEMPS RANGING FROM MID 80S NORTH TO AROUND 90 SOUTH. .ILN...NONE. CONIGLIO
Hazardous weather outlook, Aug 27, 5:00 AM EDT, 7 hours 22 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 500 AM EDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY...ESPECIALLY THIS AFTERNOON AND INTO THIS EVENING. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 27, 8:05 AM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
805 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM POWELL OH WIND DAMAGE
08/27/03 DELAWARE TREES DOWN AND POWER
OUTAGES
0645 AM PLAIN CITY OH WIND DAMAGE
08/27/03 MADISON 2 TREES DOWN
RLGSpecial weather statement, Aug 27, 8:05 AM EDT, 4 hours 17 minutes before
OHZ026-035-044>046-056-271221- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 805 AM EDT WED AUG 27 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 898 HAS BEEN ALLOWED TO EXPIRE... THUNDERSTORMS HAVE WEAKENED ACROSS THE REGION. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE.
Local storm report, Aug 27, 8:27 AM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
827 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM DUBLIN OH FLOOD
08/27/03 FRANKLIN WATER COVERING ROADS
RLGLocal storm report, Aug 27, 8:52 AM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
852 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM COUNTYWIDE OH WIND DAMAGE
08/26/03 HARDIN TREES DOWN
RLGLocal storm report, Aug 27, 9:32 AM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
932 AM EDT WED AUG 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 AM 5 W SPRINGFIELD OH WIND DAMAGE
08/27/03 CLARK SEVERAL TREES DOWN IN THE
WESTERN PART OF THE
COUNTY.REPORTED BY LAW
ENFORCEMENT.
0745 AM DUBLIN OH FLOOD
08/27/03 FRANKLIN WATER COVERING NUMEROUS
ROADS. REPORTED BY LAW
ENFORCEMENT.
0820 AM DUBLIN OH FLOOD
08/27/03 FRANKLIN WATER CPVERING NUMEROUS
ROADS. REPORTED BY LAW
ENFORCEMENT.
GATSpecial weather statement, Aug 27, 9:57 AM EDT, 2 hours 25 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-272000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 957 AM EDT WED AUG 27 2003 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY INTO THIS EVENING... A MOIST UNSTABLE AIRMASS REMAINS IN PLACE OVER THE OHIO VALLEY. A COLD FRONT DROPPING DOWN FROM THE GREAT LAKES WILL MOVE INTO THE REGION TODAY. THUNDERSTORMS ARE DEVELOPING AHEAD OF THE FRONT. SOME OF THE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE...WITH DAMAGING WINDS AS THE MAIN THREAT. LARGE HAIL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THIS EVENING. EMERGENCY MANAGERS SHOULD HAVE ACTION PLANS IN PLACE. LISTEN TO NOAA WEATHER RADIO FOR UPDATES...AND ANY POSSIBLE WATCHES AND WARNINGS. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:05 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 55 min |
| Aug 27, 5:41 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 49 min |
| Aug 27, 6:04 AM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 41 min |
| Aug 27, 6:25 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 35 min |
| Aug 27, 11:27 AM EDT | Severe Thunderstorm Warning | ILN | Clark | 63 min |
| Aug 27, 11:34 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 56 min |
| Aug 27, 11:59 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 31 min |
| Aug 27, 12:04 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 56 min |
| Aug 27, 12:05 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 40 min |
| Aug 27, 12:16 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 44 min |
| Aug 27, 12:50 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway, Ross | 40 min |
| Aug 27, 1:22 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Aug 27, 2:16 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 44 min |
| Aug 27, 7:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.